LATEST VIDEOS FROM CTV REGINA
Health Canada identifies unknown substance in Regina overdoses as fentanyl
File photo of an ambulance.
Published Friday, September 22, 2017 8:59AM CST
An investigation into an unknown drug substance in Regina has revealed that the substance is fentanyl.
The investigation came after two non-fatal overdoses in June.
Two men, ages 41 and 47 were taken to hospital from a house on the 1800 block of Osler Street on June 22. Police say the men believed they were using heroine, but instead they took an unknown substance.
The substance was sent to Health Canada for investigation.
Police are warning members of the public, especially people with drug dependencies, to take extra precautions. They say drugs purchased from a dealer as opposed to a pharmacy can have unknown additives that could be fatal.
Signs of overdose can include:
- difficulty walking/talking/staying awake
- blue lips or nails
- very small pupils
- cold and clammy skin
- dizziness and confusion
- extreme drowsiness
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- inability to wake up, even when shaken or shouted at.
Anyone with information about this incident is asked to call Regina Police at 306-777-6500 or Crime Stoppers at 1-800-222-8477.